Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Muscle spasms, tingling of scalp. Taking potassium supplements. Blood work and bone scan normal. Hormonal problems?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
Muscle spasms all over body random times a day no direct correlation with any physical activity or nutrition. Also intermitent tingling of the scalp mostly at night. All blood work ok and bone scan shows nothing. Could it be hormonal? Low or high estrogen or testosterone? Also I drink at least 8 bottles of water a day and feel dehydrated if I go one day only drinking a couple. Any help would be appreciated. I take potassium supplements daily.
Posted Fri, 16 Aug 2013 in Lupus
Answered by Dr. Sujoy Khan 37 minutes later
Hello XXXX,

Welcome to Healthcare Magic and thank you for writing to us.

As you take potassium supplements, it is important that you regularly check the metabolic (electrolyte) profile, especially the potassium level.
If you are on ACE-i medications for control of BP, the potassium level will rise further.

Muscle spasms can be due to high or low potassium levels unrelated to physical activity. It is also important to check CK levels (creatine kinase), exclude drug interactions such as with cholesterol lowering agents (statins), so see your rheumatologist.
A neurologist opinion would be required to exclude muscle disorders but in lupus, it is almost invariable either a drug interaction or the disease process.

I hope that was useful.
Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor